Alert archive / Kansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 98, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jul 18, 2012, 8:31 PM CDT for Dickinson County, Ottawa County, Kansas. It was in force for 44 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2012, 8:31 PM CDT (01:31 UTC)
- Expired
- Jul 18, 2012, 9:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Dickinson County, KS, Ottawa County, KS
The radar
The Topeka radar (KTWX), 115 km from the middle of the area, began a volume at 01:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 8:32 PM CDT | TSTM WND DMG | 3 Se Minneapolis, KS | POWER POLES DOWN NEAR K106 AND 170TH ROAD |
| Jul 18, 8:32 PM CDT | TSTM WND DMG | 4 Se Minneapolis, KS | POWER POLES DOWN NEAR US81 AND IVY ROAD |
| Jul 18, 8:56 PM CDT | HAIL 0.75 | 3 Ne Culver, KS | |
| Jul 18, 9:00 PM CDT | TSTM WND GST 60 | 2 Sw Bennington, KS | ALSO PEA SIZE HAIL REPORTED WITH THE WIND GUST. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.5 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4009 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
053
WUUS53 KTOP 190131
SVRTOP
KSC041-143-190215-
/O.NEW.KTOP.SV.W.0098.120719T0131Z-120719T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
831 PM CDT WED JUL 18 2012
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL DICKINSON COUNTY IN CENTRAL KANSAS...
SOUTHERN OTTAWA COUNTY IN NORTH CENTRAL KANSAS...
* UNTIL 915 PM CDT
* AT 830 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BENNINGTON...AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
* LOCATIONS IMPACTED INCLUDE...
ABILENE...NILES...SOLOMON...TALMAGE AND ABILENE AIRPORT.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 267 AND 277.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3905 9793 3912 9773 3910 9742 3903 9722
3886 9715 3884 9738 3896 9738 3895 9793
TIME...MOT...LOC 0131Z 266DEG 13KT 3903 9758
HAIL...0.88IN
WIND...60 MPH
$$
BOWEN4 follow-up statements
095
WWUS53 KTOP 190146
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
846 PM CDT WED JUL 18 2012
KSC041-143-190215-
/O.CON.KTOP.SV.W.0098.000000T0000Z-120719T0215Z/
OTTAWA KS-DICKINSON KS-
846 PM CDT WED JUL 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
DICKINSON AND SOUTHERN OTTAWA COUNTIES UNTIL 915 PM CDT...
AT 840 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BENNINGTON...
AND MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
ABILENE...NILES...SOLOMON...TALMAGE AND ABILENE AIRPORT.
AT 832 PM CDT...LAW ENFORCEMENT REPORTED POWER POLES DOWN NEAR K106
NAD 170TH ROAD AND NEAR US81 AND IVY ROAD WITH THIS STORM.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 267 AND 277.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3905 9793 3912 9773 3910 9742 3903 9722
3886 9715 3884 9738 3896 9738 3895 9793
TIME...MOT...LOC 0145Z 273DEG 12KT 3903 9752
HAIL...0.88IN
WIND...60 MPH
$$
BOWEN296
WWUS53 KTOP 190158
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
858 PM CDT WED JUL 18 2012
KSC041-143-190215-
/O.CON.KTOP.SV.W.0098.000000T0000Z-120719T0215Z/
OTTAWA KS-DICKINSON KS-
858 PM CDT WED JUL 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
DICKINSON AND SOUTHERN OTTAWA COUNTIES UNTIL 915 PM CDT...
AT 854 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CULVER...AND
MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
ABILENE...BENNINGTON...NILES...SOLOMON AND ABILENE AIRPORT.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 267 AND 276.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3901 9788 3909 9773 3906 9742 3902 9724
3886 9715 3884 9738 3896 9738 3895 9793
TIME...MOT...LOC 0158Z 268DEG 16KT 3900 9767
HAIL...0.88IN
WIND...60 MPH
$$
BOWEN722
WWUS53 KTOP 190205
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
905 PM CDT WED JUL 18 2012
KSC041-143-190215-
/O.CON.KTOP.SV.W.0098.000000T0000Z-120719T0215Z/
OTTAWA KS-DICKINSON KS-
905 PM CDT WED JUL 18 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
DICKINSON AND SOUTHERN OTTAWA COUNTIES UNTIL 915 PM CDT...
AT 903 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BENNINGTON...
AND MOVING EAST AT 20 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...MINOR DAMAGE TO VEHICLES...ROOFS AND WINDOWS. MINOR TREE
DAMAGE...WITH LIMBS UP TO ONE INCH IN DIAMETER BROKEN.
LOCATIONS IMPACTED INCLUDE...
ABILENE...BENNINGTON...NILES...SOLOMON AND ABILENE.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 267 AND 276.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3900 9780 3905 9772 3902 9742 3899 9733
3898 9722 3886 9715 3884 9738 3896 9738
3895 9793
TIME...MOT...LOC 0205Z 268DEG 16KT 3900 9763
HAIL...0.88IN
WIND...60 MPH
$$
BOWEN749
WWUS53 KTOP 190216
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
916 PM CDT WED JUL 18 2012
KSC041-143-190226-
/O.EXP.KTOP.SV.W.0098.000000T0000Z-120719T0215Z/
OTTAWA KS-DICKINSON KS-
916 PM CDT WED JUL 18 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL DICKINSON AND
SOUTHERN OTTAWA COUNTIES HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER GUSTY WINDS UP TO 50 MPH AND PEA SIZED HAIL ARE STILL
POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3900 9780 3905 9772 3902 9742 3899 9733
3898 9722 3886 9715 3884 9738 3896 9738
3895 9793
TIME...MOT...LOC 0205Z 268DEG 16KT 3900 9763
$$
BOWENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:15 PM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, Jul 18, 3:15 PM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 315 PM CDT WED JUL 18 2012 .DISCUSSION... 20Z WV IMAGERY CONTINUES TO SHOW A LARGE DOME OF H5 HIGH PRESSURE ANCHORED OVER OKLAHOMA...A CUTOFF LOW OVER THE PACIFIC NORTHWEST AND A CANADIAN TROF PUSHING ACROSS THE NORTHERN AND CENTRAL PLAINS. SEVERAL WEAK DISTURBANCES NOTED IN TROF AXIS WITH ONE OVER SOUTHERN NEBRASKA AND ANOTHER OVER SOUTHERN KANSAS. A FEW ISOLATED SHOWERS AND THUNDERSTORMS FIRED OFF ALONG A COLD FRONT OVER SOUTHERN NEBRASKA AIDED BY THE WEAK H5 DISTURBANCE OVER THE SOUTHERN HALF OF THE STATE. ADDITIONAL ISOLATED STORMS WERE DEVELOPING OVER SOUTHWEST KANSAS AS DEPICTED BY RADAR AT 20Z...AND IS ASSOCIATED WITH THE DISTURBANCE OVER SOUTHWEST KANSAS. DOWNWARD COMPRESSION AHEAD OF THE FRONT PUSHED AFTERNOON HIGHS NEAR OR ABOVE 105 ACROSS THE CWA. CONCORDIA RECEIVED AROUND 0.25 INCHES OF PRECIPITATION SHORTLY BEFORE SUNRISE...SO AFTERNOON TEMPS WERE A BIT SLOWER TO RISE. NOT EXPECTING MUCH CHANGE TO THE OVERALL PATTERN. FRONT EXPECTED TO SLIP THROUGH DURING THE OVERNIGHT HOURS...AND SHOULD BRING SLIGHTLY COOLER TEMPERATURES TO AREAS NORTH OF THE BOUNDARY ON THURSDAY. HRRR...WRF AND NAM ALL INDICATING SOME CONVECTION BREAKING OUT ALONG THE FRONTAL BOUNDARY DURING THE LATE AFTERNOON AND EVENING HOURS. CANNOT RULE OUT THE POSSIBILITY ESPECIALLY WITH LIFT ASSOCIATED WITH THE FRONT...UNINHIBITED PARCEL TO 600MB...SEVERAL DISTURBANCES IN THE AREA AND CONVECTIVE TEMPS ALREADY REACHED THIS AFTERNOON. DON'T EXPECT UPDRAFTS TO BE ORGANIZED WITH BULK SHEAR PROFILES INSUFFICIENT. EXPECT DEVELOPMENT WHERE BEST MOISTURE CONVERGENCE OCCURS ALONG THE FRONT...WHICH ATTM...LOOKS TO BE ALONG THE I70 CORRIDOR BETWEEN MHK AND LWC. GREATEST THREAT FROM ANY STORMS THAT DO DEVELOP WILL BE STRAIT LINE WINDS WITH WELL DEFINED INVERTED V SOUNDING AND DOWNDRAFT CAPES AROUND 1100 J/KG. EXPECT LOWS IN THE 70'S. THURSDAY...EXPECT THE FRONT TO PUSH AND STALL JUST SOUTH OF I70. MODELS DO INDICATE MOISTURE POOLING ALONG THE BOUNDARY...SO ANY CHANCE FOR ISOLATED THUNDERSTORM DEVELOPMENT WILL BE NEAR AND SOUTH OF THE BOUNDARY. TEMPERATURES SHOULD BE SLIGHTLY COOLER NORTH OF THE BOUNDARY THURSDAY AFTERNOON BUT COULD EXCEED 105 AGAIN SOUTH OF THE BOUNDARY. REGARDLESS...THE HEAT WILL CONTINUE ACROSS THE REGION AS THE RIDGE PERSISTS WITH HIGHS IN THE UPPER 90'S TO 105. LONG TERM...THU NIGHT THROUGH NEXT WEDS. LITTLE PATTERN CHANGE IS ANTICIPATED WITH ANOMALOUS MID-LATITUDE RIDGE EXPECTED TO REMAIN ANCHORED ACROSS KS/NE THROUGH EARLY NEXT WEEK. THIS SHOULD KEEP HIGHS IN THE 100 TO 105 RANGE WITH LITTLE/NO CHANCE FOR PRECIP THROUGH TUES. ONLY RAY OF HOPE COMES BY THE MIDDLE OF NEXT WEEK AS BOTH OPERATIONAL RUNS OF THE ECMWF AND GFS ALONG WITH ENSEMBLE MEMBERS SHOW A STRONG SHORTWAVE MOVING ACROSS THE NORTHERN PLAINS/SOUTHERN CANADA WHICH IF IT WERE TO OCCUR WOULD FLATTEN THE RIDGE/LOWER HEIGHTS AND PROVIDE THE OPPORTUNITY FOR COOLER CONDS BY WEDS OR JUST BEYOND WEDS. NOT READY TO INTRODUCE RAIN CHCS YET GIVEN HOW FAR OUT IT IS ALONG WITH CURRENT DROUGHT CONDS. HAVE ALSO OPTED TO EXTEND THE HEAT ADVISORY THROUGH SUNDAY GIVEN LITTLE APPRECIABLE CHANGE ON THE PATTERN AND EXPECTED CONDS WITH DAILY HEAT INDICES EXPECTED AROUND 105. && .AVIATION... EXPECT CONDITIONS TO REMAIN VFR THROUGH THE TAF PERIOD. SOME QUESTION AS TO WHETHER -TSRA WILL DEVELOP AROUND THE TERMINALS NEAR 22/23Z. COLD FRONT PUSHING SLOWLY IN FROM NEBRASKA...AND MODELS DUE INDICATE SOME ISOLATED -TSRA DEVELOPMENT ALONG THE BOUNDARY. WILL HAVE TO MONITOR OVER THE NEXT FEW HOURS. BYRNE && .TOP WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT SUNDAY FOR KSZ008>012-020>024-026- 034>040-054>056-058-059. &&
Hazardous weather outlook, Jul 18, 6:10 PM CDT, 2 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 610 PM CDT WED JUL 18 2012 KSZ008>012-020>024-026-034>040-054>056-058-059-192315- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 610 PM CDT WED JUL 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING...ESPECIALLY ALONG THE INTERSTATE 70 CORRIDOR. LOCALLY STRONG THUNDERSTORM WIND GUSTS OF 50 TO 60 MPH AND HAIL UP TO NICKEL SIZE WILL BE THE GREATEST WEATHER HAZARDS WITH THE MOST ROBUST THUNDERSTORM ACTIVITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. AFTERNOON HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 101 TO 107 DEGREES THROUGH SUNDAY. A HEAT ADVISORY IS IN EFFECT FOR THE ENTIRE AREA THROUGH SUNDAY EVENING. ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE MAINLY SOUTH OF INTERSTATE 70 ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. BLAIR
In the hours before
Special weather statement, Jul 18, 6:49 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
649 PM CDT WED JUL 18 2012
KSZ021-034-190015-
CLAY-OTTAWA-
649 PM CDT WED JUL 18 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTTAWA AND CENTRAL
CLAY COUNTIES...
THROUGH 715 PM CDT...A THUNDERSTORM WILL MOVE EAST AT 20 MPH ACROSS
PORTIONS OF NORTHEASTERN OTTAWA AND CENTRAL CLAY COUNTIES. NATIONAL
WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF
PRODUCING PEA SIZE HAIL AND STRONG WINDS AROUND 50 MPH. SOME
LOCATIONS THAT COULD BE AFFECTED INCLUDE IDANA.
STAY ALERT TO THE WEATHER IN CASE A WARNING IS ISSUED.
&&
LAT...LON 3931 9737 3938 9737 3940 9712 3919 9715
3919 9744 3931 9744
TIME...MOT...LOC 2348Z 269DEG 17KT 3928 9732
BOWENLocal storm report, Jul 18, 7:21 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
721 PM CDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0657 PM HAIL 5 NNE OAK HILL 39.32N 97.31W
07/18/2012 E0.75 INCH CLAY KS PUBLIC
&&
KSSpecial weather statement, Jul 18, 7:55 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 755 PM CDT WED JUL 18 2012 KSZ035-190130- DICKINSON- 755 PM CDT WED JUL 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DICKINSON COUNTY... THROUGH 830 PM CDT...A THUNDERSTORM WILL MOVE EAST AT 20 MPH ACROSS PORTIONS OF CENTRAL DICKINSON COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL AND STRONG WINDS IN EXCESS OF 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE ENTERPRISE AND CHAPMAN. MOTORISTS ALONG INTERSTATE 70 BETWEEN MILE MARKERS 268 AND 289 COULD ALSO BE AFFECTED. THE STORM COULD INTENSIFY RAPIDLY. BE READY TO TAKE SHELTER IN CASE A WARNING IS ISSUED. && LAT...LON 3900 9697 3875 9696 3875 9735 3900 9735 TIME...MOT...LOC 0055Z 269DEG 16KT 3894 9718 $$ BOWEN
Local storm report, Jul 18, 7:56 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
756 PM CDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM TSTM WND DMG S MINNEAPOLIS 39.12N 97.71W
07/18/2012 OTTAWA KS EMERGENCY MNGR
LOCALIZED DOWNBURST BLEW OVER 4 TREES...SEVERAL POWER
LINES DOWN...SOUTH SIDE OF MINNEAPOLIS
&&
SBLAIRSpecial weather statement, Jul 18, 7:56 PM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TOPEKA KS 756 PM CDT WED JUL 18 2012 KSZ034-190130- OTTAWA- 756 PM CDT WED JUL 18 2012 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OTTAWA COUNTY... THROUGH 830 PM CDT...A STRONG THUNDERSTORM WILL MOVE EAST AT 10 MPH ACROSS PORTIONS OF CENTRAL OTTAWA COUNTY. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THIS STORM IS CAPABLE OF PRODUCING STRONG WINDS IN EXCESS OF 50 MPH. SOME LOCATIONS THAT COULD BE AFFECTED INCLUDE WELLS AND NILES. THE STORM COULD INTENSIFY RAPIDLY. BE READY TO TAKE SHELTER IN CASE A WARNING IS ISSUED. && LAT...LON 3920 9748 3896 9745 3896 9784 3916 9782 TIME...MOT...LOC 0056Z 269DEG 9KT 3910 9760 $$ BOWEN
Local storm report, Jul 18, 8:22 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
822 PM CDT WED JUL 18 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 2 S WELLS 39.11N 97.55W
07/18/2012 OTTAWA KS LAW ENFORCEMENT
DAMAGE AROUND LAKE GOODWIN...ROOF OF HOME BLOWN
OFF...MULTIPLE TREES BLOCKING GOODWIN DRIVE
&&
SBLAIRThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 7:55 PM CDT | Special Weather Statement | TOP | Dickinson | 35 min |
| Jul 18, 7:56 PM CDT | Special Weather Statement | TOP | Ottawa | 34 min |
| Jul 18, 8:00 PM CDT | Severe Thunderstorm Warning | TOP | Ottawa | 30 min |
| Jul 18, 9:15 PM CDT | Special Weather Statement | TOP | Dickinson | 30 min |
| Jul 19, 4:21 AM CDT | Special Weather Statement | TOP | Lyon | 24 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.